A man had poor control of hypertension throughout 9 months of antituberculosis treatment. He consulted multiple physicians, who kept increasing this blood pressure medicine. Despite that, it was not controlled and he visited emergency many times with hypertensive urgency. When admitted in our care, he was off antituberculosis treatment for 5 days and his blood pressure was back to normal. We attributed it secondary to rifamipicin-induced enzyme induction. Tuberculosis and hypertension both being very common diseases, we report this case to highlight lack of awareness about these important and easily preventable drug interactions.
- Drug interactions
- TB and other respiratory infections
Statistics from Altmetric.com
If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.
Contributors The following authors were responsible for drafting of the text, sourcing and editing of clinical images, investigation results, drawing original diagrams and algorithms, and critical revision for important intellectual content: MG, NK and AP. The following authors gave final approval of the manuscript: AD.
Funding The authors have not declared a specific grant for this research from any funding agency in the public, commercial or not-for-profit sectors.
Case reports provide a valuable learning resource for the scientific community and can indicate areas of interest for future research. They should not be used in isolation to guide treatment choices or public health policy.
Competing interests None declared.
Provenance and peer review Not commissioned; externally peer reviewed.